Hail, Linn
- When
- April 7, 3:52 PM CST to 3:53 PM CST
- Where
- Linn County, 4.95 mi SSE of New Boston
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.880, -92.860
On the afternoon and evening of April 7, 2019 isolated to widely scattered thunderstorms formed in northern Missouri. A couple of these storms produced some quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On the afternoon and evening of April 7, 2019 isolated to widely scattered thunderstorms formed in northern Missouri. A couple of these storms produced some quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 7, 1:52 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 252 PM CDT Sun Apr 7 2019 .Discussion... Issued at 252 PM CDT SUN APR 7 2019 A few isolated showers and thunderstorms may still develop over the next few hours as a shortwave trough drops from western IA through northeast MO this evening and a narrow corridor of instability slides eastward. Starting to see hints of glaciation in the cu on the Day Cloud Phase RGB near and north northwest of KSTJ where the trough is approaching, possibly hinting that slightly deeper convection could begin to develop over the next few hours. Showers and storms will be brief and will quickly shift southeast, mainly impacting areas from northwest MO through east central MO (remaining north and east of the KC metro). Quiet and warm conditions are expected for the beginning of the work week, then the well-advertised midweek system will push through Wednesday night into Thursday. Model trends have been slower and further north than previous runs but are in okay agreement with each other, bringing the 500 hPa low from central NE through the MSP area, allowing chilly 850 hPa temperatures to drop through the CWA but keeping the bulk of the precipitation north of the area while temperatures are coldest. A brief wintry mix is still possible along the IA border early Friday morning, but accumulations are not anticipated. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1253 PM CDT SUN APR 7 2019 MVFR stratus will continue to scatter out from north to south, ending at all terminals between 18z and 20z. Additional cumulus may slide down out of southeast NE; however, coverage is expected to be scattered when it arrives later this evening. Winds will shift to the northwest this evening, then will become light and back slightly to the west overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...Laflin
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Sun Apr 7 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Sun Apr 7 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across northern Missouri today. Severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Wednesday evening/nigh however severe weather is not expected at this time. Mixed precipitation may be possible across northern Missouri Thursday night/Friday morning...little to no accumulation is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
434 PM CDT SUN APR 7 2019
MOZ024-025-072215-
Macon MO-Linn MO-
434 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND WEST
CENTRAL MACON COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookfield, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
Catherine.
LAT...LON 3970 9300 3971 9304 3978 9311 4000 9286
3974 9265
TIME...MOT...LOC 2134Z 232DEG 14KT 3978 9301
LeightonThe Pleasant Hill radar (KEAX), 170 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808979, 808980, 808981, 808982, 808983.